Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 47, NWS Louisville, KY

April 8, 2015Bullitt County, Nelson County, Spencer County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 8, 2015, 5:43 PM EDT for Bullitt County, Nelson County, Spencer County, Kentucky. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2015, 5:43 PM EDT (21:43 UTC)
Expired
Apr 8, 2015, 6:15 PM EDT
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Bullitt County, KY, Nelson County, KY, Spencer County, KY

The radar

The Louisville radar (KLVX), 52 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 5:44 PM EDTHAIL 1.75Taylorsville, KYDELAYED REPORT. PICTURE VIA SOCIAL MEDIA.
Apr 8, 5:56 PM EDTHAIL 0.753 Nne Coxs Creek, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
487 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

019 
WUUS53 KLMK 082143
SVRLMK
KYC029-179-215-082215-
/O.NEW.KLMK.SV.W.0047.150408T2143Z-150408T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
543 PM EDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
  SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 615 PM EDT

* AT 542 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
  SHEPHERDSVILLE...AND MOVING EAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  TAYLORSVILLE...SOLITUDE...LENORE...SMITHVILLE...HIGHGROVE...
  CRENSHAW...WATERFORD...FAIRFIELD...ELK CREEK...WAKEFIELD...YODER...
  NORMANDY...RIVALS AND LITTLE MOUNT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3809 8523 3797 8516 3795 8516 3788 8563
      3796 8569 3813 8535
TIME...MOT...LOC 2143Z 249DEG 35KT 3795 8558

HAIL...1.00IN
WIND...<50MPH

$$

SCHOETTMER
2 follow-up statements
845 
WWUS53 KLMK 082201
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
601 PM EDT WED APR 8 2015

KYC029-082211-
/O.CAN.KLMK.SV.W.0047.000000T0000Z-150408T2215Z/
BULLITT KY-
601 PM EDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BULLITT COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3812 8533 3809 8523 3798 8516 3795 8517
      3790 8549 3797 8552 3799 8549 3801 8551
      3804 8550 3813 8535
TIME...MOT...LOC 2201Z 249DEG 35KT 3801 8537

$$

KYC179-215-082215-
/O.CON.KLMK.SV.W.0047.000000T0000Z-150408T2215Z/
NELSON KY-SPENCER KY-
601 PM EDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SPENCER AND
NORTHEASTERN NELSON COUNTIES UNTIL 615 PM EDT...

AT 557 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
TAYLORSVILLE...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
TAYLORSVILLE...ELK CREEK...WAKEFIELD...YODER...NORMANDY...RIVALS AND
LITTLE MOUNT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3812 8533 3809 8523 3798 8516 3795 8517
      3790 8549 3797 8552 3799 8549 3801 8551
      3804 8550 3813 8535
TIME...MOT...LOC 2201Z 249DEG 35KT 3801 8537

HAIL...1.00IN
WIND...60MPH

$$

SCHOETTMER
423 
WWUS53 KLMK 082216
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
616 PM EDT WED APR 8 2015

KYC179-215-082226-
/O.EXP.KLMK.SV.W.0047.000000T0000Z-150408T2215Z/
NELSON KY-SPENCER KY-
616 PM EDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SPENCER AND NORTHEASTERN
NELSON COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3812 8533 3809 8523 3798 8516 3795 8517
      3790 8549 3797 8552 3799 8549 3801 8551
      3804 8550 3813 8535
TIME...MOT...LOC 2201Z 249DEG 35KT 3801 8537

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 5:26 PM EDT, 17 minutes earlier.

Area forecast discussion, Apr 8, 5:26 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
526 PM EDT Wed Apr 8 2015

...Forecast Update...
Issued at 525 PM EDT Wed Apr 8 2015

The Severe Thunderstorm Watch has been converted to a Tornado Watch
across southern IN and has been extended until 10 PM EDT. Backed low
level flow and organized storms along the boundary have led to some
cells with significant rotation. Winds, hail, and isolated tornadoes
will be possible. South of the watch area, hail will continue to be
possible over the next couple of hours. This activity should then
diminish later this evening.

.SHORT TERM (Now through Thursday Night)...
Issued at 308 PM EDT Wed Apr 8 2015

...More Strong Storms Possible This Evening and Tomorrow...

Multiple boundaries have set up across the region this afternoon.
SPC mesoanalysis shows all the CIN from earlier in the day has
eroded and we have become moderately unstable with 2500-3500 J/kg CAPE.
A Severe Thunderstorm Watch has been issued for southern Indiana for
this afternoon and early evening. However, given the multiple
boundaries and possibility for strong storms elsewhere around the
forecast area, extensions to the Watch are not out of the question
this afternoon. Large hail and damaging winds will be the main
threats this afternoon, though a tornado or two cannot be ruled out
completely. The other concern for tonight will be the possibility of
training thunderstorms, particularly across southern IN and north
central KY. The latest runs of the HRRR have been suggesting this.
Given that flash flood values are under an inch an hour and storms
may train in this area, have gone ahead and issued a Flash Flood
Watch starting late this afternoon and continuing through tomorrow
night.

There should be a relative lull in the storms for much of the
overnight period as any storms that develop this afternoon will move
out late this evening. Think another complex associated with a weak
upper level wave will move in early tomorrow morning and continue
through the morning hours. Some small hail and gusty winds will be
possible with these storms.

There should be at least a short break in storm coverage tomorrow
afternoon ahead of the more significant chance for severe weather
along and ahead of the cold front tomorrow night. Moisture will pool
ahead of the front with strong southerly winds through the afternoon
tomorrow. Forcing will come from the upper level trough moving in
and an upper level jet. Shear will increase and hodographs exhibit
favorable clockwise curving tomorrow night. A broken line of showers
and thunderstorms looks to develop to our west congeal into a line
as it moves into the forecast area tomorrow evening. Damaging winds
will be the the main threat with the squall line, with a few
embedded tornadoes possible. If any cells do develop ahead of the
main line hail could be a threat as well.

Due to the repeated areas of convection moving across the region,
have kept the Flash Flood Watch in place through tomorrow night.
Repeated rains will only exacerbate or renew flooding problems.

.LONG TERM (Friday through Wednesday)...
Issued at 241 PM EDT Wed Apr 8 2015

Not much has changed in the thinking for the long term period. Due
to the ongoing storms an updated discussion will not be issued this
afternoon. The previous discussion is below.

Previous discussion
-------------------

Cold front should pass through the area during the pre-dawn hours
Friday in our west then sweep across the rest of central Kentucky
during the early morning hours. Westerly flow will bring in a drier
and quieter pattern Friday night.

Plan on a pleasant, sunny and seasonable Saturday with high pressure
over the lower Ohio Valley. Sunday will start off in similar fashion
but as the high quickly moves to the east, southerly return flow
will begin to push another slug of warm, moist air to the region.
Shower chances return Sunday night through Monday as a trough digs
across the central Plains. High-end chance to likely POPs look
reasonable early next week with near normal temperatures.

&&

.AVIATION (18Z TAF Update)...
Updated at 1248 PM EDT Wed Apr 8 2015

Scattered thunderstorms are still expected to develop this
afternoon, though have pushed back the timing of VCTS in the TAFs
for a couple of hours. There is still a lot of uncertainty in when
and where the storms will develop so have kept the VCTS as opposed
to introducing TSRA at this time. Those with aviation interests
should keep a close eye on the radar this afternoon.

Expect a decrease in coverage of storms this evening with much of
the night remaining dry at the TAF sites. Another complex looks to
move in early tomorrow morning from the west bringing more showers
and thunderstorms. These should move out by early afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH through late Thursday night FOR KYZ023>025-
     028>043-045>049-053>057-066-067.

IN...FLASH FLOOD WATCH through late Thursday night FOR INZ076>079-083-
     084-089>092.

&&

Update.........EER
Short Term.....EER
Long Term......BJS
Aviation.......EER
Hazardous weather outlook, Apr 8, 3:33 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 PM EDT WED APR 8 2015

INZ076>079-083-084-089>092-091945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE
333 PM EDT WED APR 8 2015 /233 PM CDT WED APR 8 2015/

...SEVERE THUNDERSTORM WATCH 34 IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...WITH LESSER CHANCES OVERNIGHT. THE STRONGEST STORMS WILL
BE CAPABLE OF LOCALLY HEAVY RAIN...DAMAGING WINDS...AND LARGE HAIL.
THERE IS A SMALL CHANCE OF A TORNADO AS WELL.

A FLASH FLOOD WATCH HAS BEEN ISSUED AS WELL. PLEASE REFER TO THAT
FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STORMS WILL BE POSSIBLE ONCE AGAIN ON THURSDAY...SOME OF
WHICH MAY BE STRONG.

STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY
MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS WOULD BE
GUSTY WINDS AND LOCALLY HEAVY RAIN.

MORE ROUNDS OF HEAVY RAINFALL ARE EXPECTED BY EARLY TO MID WEEK
NEXT WEEK. THIS RAIN COULD LEAD TO ADDITIONAL FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY SEVERE WEATHER OR FLOODING
OVER THE NEXT COUPLE OF DAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ023>025-028>043-045>049-053>057-066-067-091945-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG...BRANDENBURG...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...LIBERTY...
STANFORD
333 PM EDT WED APR 8 2015 /233 PM CDT WED APR 8 2015/

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH
LESSER CHANCES OVERNIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF
LOCALLY HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL. THERE IS A
SMALL CHANCE OF A TORNADO ESPECIALLY ALONG AND NORTH OF THE
INTERSTATE 64 CORRIDOR.

A FLASH FLOOD WATCH HAS BEEN ISSUED AS WELL. PLEASE REFER TO THAT
FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STORMS WILL BE POSSIBLE ONCE AGAIN ON THURSDAY...SOME OF
WHICH MAY BE STRONG.

STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY
MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS WOULD BE
GUSTY WINDS AND LOCALLY HEAVY RAIN.

MORE ROUNDS OF HEAVY RAINFALL ARE EXPECTED BY EARLY TO MID WEEK
NEXT WEEK. THIS RAIN COULD LEAD TO ADDITIONAL FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY SEVERE WEATHER OR FLOODING
OVER THE NEXT COUPLE OF DAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ026-027-061>065-070>078-081-082-091945-
OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
333 PM EDT WED APR 8 2015 /233 PM CDT WED APR 8 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH
LESSER CHANCES OVERNIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF
LOCALLY HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STORMS WILL BE POSSIBLE ONCE AGAIN ON THURSDAY...SOME OF
WHICH MAY BE STRONG.

STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY
MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS WOULD BE
DAMAGING WINDS AND LOCALLY HEAVY RAIN.

MORE ROUNDS OF HEAVY RAINFALL ARE EXPECTED BY EARLY TO MID WEEK
NEXT WEEK. THIS RAIN COULD LEAD TO ADDITIONAL FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY SEVERE WEATHER OR FLOODING
OVER THE NEXT COUPLE OF DAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

EER/BJS

In the hours before

Local storm report, Apr 8, 5:05 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
505 PM EDT WED APR 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             WILLISBURG              37.81N 85.12W
04/08/2015  E0.88 INCH       WASHINGTON         KY   PUBLIC

&&

MRC
Special weather statement, Apr 8, 5:05 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
505 PM EDT WED APR 8 2015

INZ077-090-092-082135-
CLARK IN-HARRISON IN-WASHINGTON IN-
505 PM EDT WED APR 8 2015

...STRONG THUNDERSTORM WITH PENNY SIZE HAIL...AND 40 MPH WINDS...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF SALEM...AND MOVING NORTHEAST AT
35 MPH.

PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  NEW PEKIN...
  DAISY HILL AND FARABEE...
  BLUE RIVER AND SOUTH BOSTON...
  BUNKER HILL AND NEW LIBERTY...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
19 AND 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3858 8588 3858 8585 3856 8584 3858 8580
      3861 8579 3861 8562 3860 8561 3841 8597
      3842 8603 3838 8603 3834 8610 3848 8624
      3865 8598
TIME...MOT...LOC 2105Z 234DEG 31KT 3847 8608

RAS
Local storm report, Apr 8, 5:31 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
531 PM EDT WED APR 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             TAYLORSVILLE            38.03N 85.34W
04/08/2015  M1.00 INCH       SPENCER            KY   PUBLIC

            PICTURE VIA TWITTER

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Special weather statement, Apr 8, 5:33 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
533 PM EDT WED APR 8 2015

KYZ029-038-045-082205-
BULLITT KY-NELSON KY-SPENCER KY-
533 PM EDT WED APR 8 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF SHEPHERDSVILLE...AND MOVING EAST
AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TAYLORSVILLE...
  BROWNINGTON AND HOBBS...
  SOLITUDE AND LENORE...
  HIGHGROVE AND SMITHVILLE...
  WATERFORD AND FAIRFIELD...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
112 AND 116.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3813 8538 3793 8527 3786 8574 3795 8581
TIME...MOT...LOC 2134Z 251DEG 35KT 3792 8568

SCHOETTMER
Local storm report, Apr 8, 5:36 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
536 PM EDT WED APR 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             TAYLORSVILLE            38.03N 85.34W
04/08/2015  E1.75 INCH       SPENCER            KY   BROADCAST MEDIA

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Special weather statement, Apr 8, 5:42 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
542 PM EDT WED APR 8 2015

KYZ046-047-055-056-082210-
BOYLE KY-GARRARD KY-MERCER KY-WASHINGTON KY-
542 PM EDT WED APR 8 2015

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND PENNY SIZE HAIL...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF SPRINGFIELD...AND MOVING EAST AT
35 MPH.

HEAVY RAIN REDUCING VISIBILITIES...AND PENNY SIZE HAIL...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HARRODSBURG...
  NEVADA AND NEEDMORE...
  RIVERVIEW ESTATES AND DAVIS HILL...
  STRINGTOWN AND FAULCONER...
  BURGIN AND BUSHTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3769 8451 3760 8503 3763 8504 3763 8511
      3777 8515 3786 8477 3785 8476 3786 8469
      3782 8473 3783 8468 3779 8467 3779 8465
      3781 8466 3780 8461 3779 8464 3773 8457
      3775 8454
TIME...MOT...LOC 2142Z 255DEG 32KT 3770 8501

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:02 PM EDTRiver Flood WarningLMKBourbon7 days
Apr 7, 9:18 PM EDTRiver Flood WarningLMKOhio23 hr
Apr 8, 12:12 PM EDTSpecial Weather StatementLMKHarrison33 min
Apr 8, 12:26 PM EDTSpecial Weather StatementLMKHarrison29 min
Apr 8, 12:37 PM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas18 min
Apr 8, 2:28 PM EDTFlash Flood WatchLMKAdair, Anderson, Bourbon, Boyle, Breckinridge, Bullitt and 37 more39 hr
Apr 8, 2:41 PM EDTSpecial Weather StatementLMKButler29 min
Apr 8, 2:55 PM EDTSpecial Weather StatementLMKEdmonson30 min
Apr 8, 3:01 PM EDTSpecial Weather StatementLMKGrayson29 min
Apr 8, 3:02 PM EDTSpecial Weather StatementLMKMarion33 min
Apr 8, 3:23 PM EDTSpecial Weather StatementLMKLarue32 min
Apr 8, 3:28 PM EDTSevere Thunderstorm WarningLMKEdmonson, Grayson, Hart32 min
Apr 8, 3:32 PM EDTSpecial Weather StatementLMKLarue33 min
Apr 8, 3:51 PM EDTSpecial Weather StatementLMKButler29 min
Apr 8, 3:58 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Ohio32 min
Apr 8, 4:01 PM EDTAreal Flood AdvisoryLMKGreen, Hart, Larue3 hr
Apr 8, 4:04 PM EDTSpecial Weather StatementLMKMarion31 min
Apr 8, 4:22 PM EDTSevere Thunderstorm WarningLMKMercer, Washington28 min
Apr 8, 4:29 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson31 min
Apr 8, 4:54 PM EDTSevere Thunderstorm WarningLMKAnderson, Shelby, Spencer31 min
Apr 8, 4:56 PM EDTSpecial Weather StatementLMKMercer, Woodford29 min
Apr 8, 5:25 PM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby, Spencer40 min
Apr 8, 5:33 PM EDTSpecial Weather StatementLMKBullitt32 min
Apr 8, 5:42 PM EDTSpecial Weather StatementLMKMercer28 min
Apr 8, 5:49 PM EDTSpecial Weather StatementLMKHarrison31 min
Apr 8, 5:51 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Shelby29 min
Apr 8, 5:59 PM EDTFlash Flood WarningLMKAnderson, Bourbon, Fayette, Franklin, Harrison, Nelson and 5 more6 hr
Apr 8, 6:28 PM EDTSevere Thunderstorm WarningLMKTrimble32 min
Apr 8, 6:32 PM EDTSpecial Weather StatementLMKFranklin, Woodford28 min
Apr 8, 6:53 PM EDTSpecial Weather StatementLMKJefferson32 min
Apr 8, 6:56 PM EDTFlash Flood WarningLMKJefferson4 hr
Apr 8, 7:08 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby32 min
Apr 8, 7:15 PM EDTAreal Flood AdvisoryLMKJefferson, Oldham, Shelby3 hr
Apr 8, 7:35 PM EDTSevere Thunderstorm WarningLMKFayette, Jessamine, Woodford30 min
Apr 8, 7:42 PM EDTSpecial Weather StatementLMKHarrison, Scott28 min
Apr 8, 7:55 PM EDTSpecial Weather StatementLMKFranklin30 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.